Alert archive / Oregon / Hazardous Seas Watches in 2021
Hazardous Seas Watch 13, NWS Medford, OR
NWS Medford, OR issued this hazardous seas watch at May 27, 2021, 2:06 AM PDT. It took effect at May 28, 2021, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 27, 2021, 2:06 AM PDT (09:06 UTC)
- In effect from
- May 28, 2021, 11:00 AM PDT
- Expired
- May 27, 2021, 4:58 PM PDT
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
075 WHUS76 KMFR 270906 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 206 AM PDT Thu May 27 2021 PZZ356-272215- /O.EXT.KMFR.SC.Y.0056.210527T1500Z-210528T1200Z/ /O.NEW.KMFR.SE.A.0013.210528T2100Z-210529T0900Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 206 AM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT FRIDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...For the Small Craft Advisory, choppy seas of 6 to 8 feet, gradually transitioning to fresh swell 8 to 10 feet at 10 seconds tonight. For the Hazardous Seas Watch, very steep and hazardous seas up to 11 feet at 8 seconds possible. * WHERE...For the Small Craft Advisory, near Cape Blanco and beyond 5 nm from shore north of Gold Beach. For the Hazardous Seas Watch, mostly beyond about 5 NM from shore and south of Port Orford. * WHEN...For the Small Craft Advisory, from 8 AM this morning to 5 AM PDT Friday. For the Hazardous Seas Watch, from Friday afternoon through late Friday night. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels today and tonight. Very steep and hazardous seas could capsize or damage vessels Friday and Friday night and bar crossing could become especially hazardous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous and steep to very steep sea conditions. && $$ PZZ376-272215- /O.EXT.KMFR.SC.Y.0056.210527T1500Z-210528T1200Z/ /O.NEW.KMFR.SE.A.0013.210528T1800Z-210529T1800Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 206 AM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT FRIDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... * WHAT...For the Small Craft Advisory, choppy seas of 6 to 8 feet, gradually transitioning to fresh swell 8 to 10 feet at 10 seconds tonight. For the Hazardous Seas Watch, very steep and hazardous seas up to 11 feet at 8 seconds possible. * WHERE...For the Small Craft Advisory, mostly north of Gold Beach, except as far south as Pt. St. George beyond 40 NM from shore. For the Hazardous Seas Watch, mostly south of Port Orford. * WHEN...For the Small Craft Advisory, from 8 AM this morning to 5 AM PDT Friday. For the Hazardous Seas Watch, from Friday morning through Saturday morning. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels today and tonight. Very steep and hazardous seas could capsize or damage vessels Friday and Friday night and bar crossing could become especially hazardous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous and steep to very steep sea conditions. && $$ PZZ350-272215- /O.EXT.KMFR.SC.Y.0056.210527T1200Z-210528T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 206 AM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 AM PDT FRIDAY... * WHAT...South to southwest winds 15 to 25 kt with gusts up to 30 kt and steep, choppy seas 7 to 10 ft gradually transitioning to fresh swell tonight. * WHERE...Between Cape Blanco and Florence. * WHEN...From 5 AM early this morning to 5 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ370-272215- /O.EXT.KMFR.SC.Y.0056.000000T0000Z-210528T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 206 AM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...South to southwest winds 15 to 25 kt with gusts up to 30 kt and steep, choppy seas 7 to 10 ft gradually transitioning to fresh swell tonight. * WHERE...Between Cape Blanco and Florence. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
2 follow-up statements
937 WHUS76 KMFR 272135 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 235 PM PDT Thu May 27 2021 PZZ356-281045- /O.CON.KMFR.SC.Y.0056.000000T0000Z-210528T1200Z/ /O.CON.KMFR.SE.A.0013.210528T2100Z-210529T0900Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 235 PM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 9 ft at 11 seconds through tonight. Then, very steep and hazardous seas 7 to 10 ft at 11 seconds possible Friday night. * WHERE...Mainly around Cape Blanco through tonight. Then locations south of Port Orford Friday night. * WHEN...For the Small Craft Advisory, until 5 AM PDT Friday. For the Hazardous Seas Watch, from Friday afternoon through late Friday night. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossing could become especially hazardous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous and very steep sea conditions. && $$ PZZ376-281045- /O.CON.KMFR.SC.Y.0056.000000T0000Z-210528T1200Z/ /O.CON.KMFR.SE.A.0013.210528T1800Z-210529T1800Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 235 PM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 9 ft at 11 seconds through tonight. Then, very steep and hazardous seas 7 to 11 ft at 11 seconds possible through Saturday morning. * WHERE...Mainly around Cape Blanco through tonight. Then locations south of Port Orford Friday night. * WHEN...For the Small Craft Advisory, until 5 AM PDT Friday. For the Hazardous Seas Watch, from Friday morning through Saturday morning. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossing could become especially hazardous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous and very steep sea conditions. && $$ PZZ350-281045- /O.CON.KMFR.SC.Y.0056.000000T0000Z-210528T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 235 PM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Steep seas 7 to 10 ft at 11 seconds. * WHERE...All locations between Florence and Cape Blanco. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ370-281045- /O.CON.KMFR.SC.Y.0056.000000T0000Z-210528T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 235 PM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Steep seas 7 to 11 ft at 11 seconds. * WHERE...All locations between Florence and Cape Blanco. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
756 WHUS76 KMFR 272358 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 458 PM PDT Thu May 27 2021 PZZ356-281300- /O.CON.KMFR.SC.Y.0056.000000T0000Z-210528T1200Z/ /O.UPG.KMFR.SE.A.0013.210528T2100Z-210529T0900Z/ /O.NEW.KMFR.SE.W.0036.210528T2100Z-210529T0900Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 458 PM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM FRIDAY TO 2 AM PDT SATURDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 9 ft at 11 seconds through tonight. Then, very steep and hazardous seas 7 to 10 ft at 11 seconds Friday night. * WHERE...Mainly around Cape Blanco through tonight. Then locations south of Port Orford Friday night. * WHEN...For the Small Craft Advisory, until 5 AM PDT Friday. For the Hazardous Seas Warning, from Friday afternoon through late Friday night. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ376-281300- /O.CON.KMFR.SC.Y.0056.000000T0000Z-210528T1200Z/ /O.UPG.KMFR.SE.A.0013.210528T1800Z-210529T1800Z/ /O.NEW.KMFR.SE.W.0036.210528T1800Z-210529T1800Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 458 PM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 AM PDT SATURDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 9 ft at 11 seconds through tonight. Then, very steep and hazardous seas 7 to 11 ft at 11 seconds through Saturday morning. * WHERE...Mainly around Cape Blanco through tonight. Then locations south of Port Orford Friday night. * WHEN...For the Hazardous Seas Warning, from 11 AM Friday to 11 AM PDT Saturday. For the Small Craft Advisory, until 5 AM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-281200- /O.CON.KMFR.SC.Y.0056.000000T0000Z-210528T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 458 PM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Steep seas 7 to 10 ft at 11 seconds. * WHERE...All locations between Florence and Cape Blanco. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ370-281200- /O.CON.KMFR.SC.Y.0056.000000T0000Z-210528T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 458 PM PDT Thu May 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...Steep seas 9 to 11 ft at 11 seconds. * WHERE...All locations between Florence and Cape Blanco. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas watch went out at May 26, 8:00 PM PDT, 6 hours 6 minutes earlier.
Area forecast discussion, May 26, 8:00 PM PDT, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Medford OR
800 PM PDT Wed May 26 2021
.DISCUSSION...27/00Z NAM in.
Mostly clear skies prevail across the Medford forecast area this
evening with scattered high clouds, but that will come to an end
soon.
Southwest flow aloft has developed over the Pacific Northwest
ahead of an incoming trough, which will move onshore Thursday.
The associated front will move onshore late tonight. This will
bring another round of precipitation to the area along with cooler
temperatures.
As usual with an incoming front, winds will be gusty east of the
Cascades. The peak will coincide with the afternoon high
temperatures and the lowest humidities. However, the humidities
Thursday afternoon will be significantly higher than they were
today. It does not look like the combination of winds and
humidities will lead to Red Flag conditions. It is still a fire
weather concern though.
The upper level trough will move out to the east Thursday night,
and a strong upper level ridge will build into the area. This one
is going to hang around for a while. A thermal trough will deepen
along the coast with easterly winds developing over the Coast
Range ridges by Friday morning. The ridge will continue to build
and remain over the region into next week. Ensemble meteograms are
all in agreement with zero precipitation and increasing temperatures
Friday through Tuesday. Inland high temperatures Tuesday are
forecast to be around 20 degrees above normal values, and Medford
is currently forecast to top 100 degrees that day.
The ridge will shift to the east of the area Tuesday night, but
heights will remain high over the area as the incoming trough will
be weak. While it will remain dry, the return of onshore flow will
cool temperatures down a bit on the west side. East side high
temperatures will be similar to the Tuesday highs.
&&
.AVIATION...For the 27/00Z TAF Cycle...VFR will prevail through
this evening into the overnight hours. A cold front will bring rain,
and areas of MVFR conditions to the coast beginning around 10Z
tonight. There will also be a few hours of low level wind shear
north of Cape Blanco, including North Bend/KOTH as the front passes
from around 10Z to 14Z. MVFR will spread eastward over the area to
the west and north of Jackson County during the morning. In the
afternoon, conditions for the coast, Umpqua and Illinois valleys
will become VFR, while VFR persists elsewhere. West winds east of
the Cascades will become gusty Thursday afternoon. -DW
&&
.MARINE...Updated 800 PM PDT Wednesday 26 May 2021...Seas are low
this evening but south winds are beginning to increase ahead of a
cold front. Winds will be at Small Craft Advisory strength late
tonight into Thursday, strongest north of Cape Blanco. A steep,
fresh west to northwest swell behind the front will build all areas
later Thursday into Thursday night.
The pattern will quickly change early Friday with a strong thermal
trough developing near shore and deepening into Friday evening.
Winds will weaken slightly Saturday with the passage of a very weak
disturbance, but the thermal trough will deepen again Sunday and
Monday, and likely persist through Tuesday. Expect strong north
winds, possible gales, and steep to very steep seas, especially
south of Cape Blanco. -DW
&&
.FIRE WEATHER...Updated 800 PM PDT Wednesday 26 May 2021...A front
with waning moisture will move onshore Thursday, and this will bring
breezy to windy conditions with gusts in the 30 to 45 mph range from
the Rogue and Shasta Valleys eastward (highest across Lake and Modoc
counties). RHs will rise to above critical levels, however, except
possibly in and around Adel in Lake County.
A warming trend late in the week will continue into next week,
becoming the first heat wave of the summer. Temperatures will peak
inland next Tuesday with highs around 20 degrees above normal. Low
temperatures will be about 5-10 degrees above normal.
The high pressure will move off to the east Tuesday night. High
pressure will hang on for continued dry conditions Wednesday, but
the return of onshore flow will cool temperatures a bit west of the
Cascades. Wednesday highs east of the Cascades will be similar to
the Tuesday highs.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory from 8 AM to 8 PM PDT
Thursday for PZZ356-376.
Small Craft Advisory from 11 PM this evening to 11 PM PDT
Thursday for PZZ370.
Small Craft Advisory from 5 AM to 11 PM PDT Thursday for PZZ350.
15/15/16The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:58 PM PDT | Hazardous Seas Warning | MFR | 52 hr |
Nearby
Hazardous Seas Watches in Oregon, 2021Every hazardous seas watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.